MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404264
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code Erosion (1750)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient the patient had the inflatable penile prosthesis pump and cylinders removed as the cylinder herniated out of the left corpora.The cylinders rubbed against each other and formed a small hole that led to a fluid leak.New inflatable penile prosthesis pump and cylinders components were implanted.The patient was expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the fluid lead was confirmed as a hole resulting in fluid leak would lead to a limited device function.Product analysis was unable to confirm the migration and extrusion.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.The adverse event of device has a fluid leak leading to limited device function and migration and extrusion are known as of a risk of the device and is included in hazard analysis.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 momentary squeeze (ms) pump was leak tested, visually inspected, examined using a microscope, and functionally tested.The pump kink resistant tubing (krt) was worn down to the filament.No leaks were found.The pump was functionally tested and failed deflation test (2).The ams700 ipp cylinders were visually inspected, leak tested, pressure tested and examined using a microscope.Both cylinders had wear at folds in the cylinder bodies and in the proximal cylinder bodies.The krt of both cylinders were worn down to the filament.Cylinder 1 had holes in the outer tube in the proximal cylinder body.Broken fabric threads and a leak were identified.Cylinder 1 was not pressure tested due to the leak that was identified.Cylinder 2 passed all tests performed.Product analysis confirmed the reported allegation related to hole/perforation and fluid leak but unable to confirm the migration and extrusion.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions.Device has a fluid leak leading to limited device function and migration and extrusion are included in the product labeling.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the conclusion code of cause traced to component failure was chosen, based on the failure with the cylinder that a fluid leak was identified.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12729704
Report Number2124215-2021-33605
Device Sequence Number11132803
Product Code FHW
UDI-Device Identifier00878953003726
UDI-Public00878953003726
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/21/2019
Device Model Number72404264
Device Catalogue Number72404264
Device Lot Number0187824003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale